Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 47, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at May 27, 2018, 2:29 AM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 28, 2018, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2018, 2:29 AM MDT (08:29 UTC)
- In effect from
- May 28, 2018, 1:00 PM MDT
- Expired
- May 28, 2018, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1812 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2667 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169 WWUS85 KABQ 270829 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 229 AM MDT Sun May 27 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY THROUGH 8 PM THIS EVENING FOR THE NORTHEAST HIGHLANDS, NORTHEAST PLAINS AND EAST CENTRAL PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MONDAY FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... .A broad upper level low pressure system slowly crossing the central Rockies, and a surface trough in the lee of the southern Rockies, will continue to produce strong winds over New Mexico for the remainder of the holiday weekend. Mostly sunny skies, hot temperatures, unstable conditions and very low humidities are expected both today and Monday. An axis of stronger winds aloft will shift over eastern New Mexico today, then linger across northeast areas Monday, producing critical fire weather conditions. NMZ103-104-271630- /O.UPG.KABQ.FW.A.0043.180528T1900Z-180529T0300Z/ /O.NEW.KABQ.FW.W.0047.180528T1900Z-180529T0300Z/ /O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/ Northeast Highlands-Northeast Plains- 229 AM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from 1 PM to 9 PM MDT Monday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands and Northeast Plains today and Monday during the afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 with gusts up to 40 mph today and Monday. * RELATIVE HUMIDITY...Dropping to 6 to 14 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ108-271630- /O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/ East Central Plains- 229 AM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * AREA AND TIMING...East Central Plains of New Mexico this afternoon and early evening. * 20 FOOT WINDS...Southwest 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...Dropping to 6 to 12 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 28
3 follow-up statements
492 WWUS85 KABQ 271349 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 749 AM MDT Sun May 27 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY THROUGH 8 PM THIS EVENING FOR THE NORTHEAST HIGHLANDS, NORTHEAST PLAINS AND EAST CENTRAL PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MONDAY FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND LOW HUMIDITY... .A broad upper level low pressure system slowly crossing the central Rockies, and a surface trough in the lee of the southern Rockies, will continue to produce strong winds over New Mexico for the remainder of the holiday weekend. Mostly sunny skies, hot temperatures, unstable conditions and very low humidities are expected both today and Monday. An axis of stronger winds aloft will shift over eastern New Mexico today, then linger across northeast areas Monday, producing critical fire weather conditions. NMZ103-104-280200- /O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/ /O.CON.KABQ.FW.W.0047.180528T1900Z-180529T0300Z/ Northeast Highlands-Northeast Plains- 749 AM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY... * AREA AND TIMING...Northeast Highlands and Northeast Plains today and Monday during the afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 with gusts up to 40 mph today and Monday. * RELATIVE HUMIDITY...Dropping to 6 to 14 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ108-280200- /O.CON.KABQ.FW.W.0046.180527T1800Z-180528T0200Z/ East Central Plains- 749 AM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * AREA AND TIMING...East Central Plains of New Mexico this afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...Dropping to 6 to 12 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
930 WWUS85 KABQ 280203 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 803 PM MDT Sun May 27 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MONDAY FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND LOW RELATIVE HUMIDITY... .A broad upper level low pressure system slowly crossing the Central Rockies, and a surface trough in the lee of the Southern Rockies, will continue to produce strong winds over New Mexico for the remainder of the holiday weekend. Mostly sunny skies, hot temperatures, unstable conditions and very low relative humidity values are expected once again over northeast New Mexico Monday. NMZ103-104-281200- /O.EXP.KABQ.FW.W.0046.000000T0000Z-180528T0200Z/ /O.CON.KABQ.FW.W.0047.180528T1900Z-180529T0300Z/ Northeast Highlands-Northeast Plains- 803 PM MDT Sun May 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT MONDAY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... * AREA AND TIMING...Northeast highlands and northeast plains Monday during the afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 with gusts up to 40 mph Monday. * RELATIVE HUMIDITY...Dropping to 6 to 14 percent. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ108-280315- /O.EXP.KABQ.FW.W.0046.000000T0000Z-180528T0200Z/ East Central Plains- 803 PM MDT Sun May 27 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... While areas of critical fire weather conditions will continue for another hour or so, widespread critical conditons are no longer anticipated. $$
527 WWUS85 KABQ 280935 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 335 AM MDT Mon May 28 2018 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM TODAY FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG WIND AND LOW RELATIVE HUMIDITY... .A broad upper level low pressure system slowly crossing the Central Rockies, and a surface trough in the lee of the Southern Rockies, will continue to produce strong winds over northeast New Mexico on Memorial Day. Warmer than average temperatures, unstable conditions and very low relative humidity values will combine with the strong winds to create critical fire weather conditions over northeast New Mexico this afternoon and early evening. NMZ103-104-290300- /O.CON.KABQ.FW.W.0047.180528T1900Z-180529T0300Z/ Northeast Highlands-Northeast Plains- 335 AM MDT Mon May 28 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... * AREA AND TIMING...Northeast Highlands and Northeast Plains during the afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 with gusts up to 45 mph. * RELATIVE HUMIDITY...Ranging from 5 to 10 percent this afternoon. * IMPACTS...Any fires that develop will spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 26, 11:20 PM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 26, 11:20 PM MDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 1120 PM MDT Sat May 26 2018 .AVIATION... 06Z TAF CYCLE Satellite imagery is showing a large band of mid and high clouds moving east of western NM late this evening, and clearing should spread into eastern NM overnight. Skies will be sunny on Sunday across the entire area. VFR conditions will prevail tonight through Sunday night. A lee surface trough over eastern CO and stronger winds aloft on Sunday will generate southwest wind gusts from 25 to 35 knots in the afternoon. The strongest gusts will be across the northeast plains. 28 .PREV DISCUSSION...302 PM MDT Sat May 26 2018... .SYNOPSIS... New Mexico will be underneath dry southwest flow aloft through the Memorial Day Holiday. Light to moderate southwest winds will continue through the Holiday as well. High temperatures will be near seasonal averages central and west and above average east through Monday before rising to above average levels areawide Tuesday through the rest of the week. Low level Gulf moisture will push westward into eastern New Mexico each night through the week but then get forced back into TX during the afternoon. Only a slight chance of a stray thunderstorm is possible near the Texas border during the late afternoon or early evening. Very warm to hot temperatures are forecast for much of the area Wednesday into early next weekend, especially east. && .DISCUSSION... Quite the pesky area of cirrus moving over NM today thanks to the deformation/stretching of the atmosphere in the mid and high levels between a closed upper low over NV and a ridge of high pressure over the Southern Plains. Models agree that this swath of high clouds will slowly push east and northeast overnight. These clouds will make for a tricky overnight low forecast. Given the dry airmass in place, even partial clearing will result in efficient radiational cooling to space. A few sprinkles are still possible this evening in the northern mountains tonight but that's about it. Closed low over the Great Basin churns away though Memorial Day with southwest winds aloft over NM. What's left of the associated weak Pacific cold front brings a few degrees of cooling to the northwest half of the state Memorial Day and Tuesday. Out east, southwest to west winds will keep things toasty thanks to downsloping effects. Temperatures warm to above average all areas Wednesday through early next weekend, especially east. Gulf moisture/dryline does the usual sloshing wwd at night, getting pushed ewd during the afternoon so a stray thunderstorm or two is possible near the TX border otherwise hot and dry will be the rule into next weekend. Near record to record highs are possible for much of the area Thursday through Saturday. 33 && .FIRE WEATHER... ...FIRE WEATHER CONCERNS WILL PERSIST FOR THE REMAINDER OF THE HOLIDAY WEEKEND IN SOME AREAS... A broad upper level low pressure system slowly crossing the central and northern Rockies, and a surface trough in the lee of the southern Rockies, will continue to produce strong winds over New Mexico for the remainder of the holiday weekend. Although extensive cloud cover limited heating and inhibited atmospheric mixing some today, skies will clear tonight with mostly sunny skies, hot temperatures, unstable conditions and very low humidities both Sunday and Monday. An axis of stronger winds aloft will shift over eastern New Mexico Sunday, then linger across northeast areas Monday, favoring eastern areas for critical conditions after today. Areas of poor humidity recovery are also expected tonight, Sunday night and Monday night. Tuesday, winds are forecast to weaken some across the as the upper low shifts slowly northeastward onto the upper Great Plains and the surface lee trough weakens. That said, winds aloft will remain moderately strong over northeast areas, and surface winds are expected to get strong enough for locally critical conditions across the northeast. If the upper low is any slower to exit, or if it tracks farther south than expected, winds could be strong enough for another fire weather headline east of the Sangre de Cristos on Tuesday. Humidities are expected to increase some Wednesday, mainly across the northeast where a back door cold front will enter Tuesday night lowering temperatures some. Wind will also weaken Wednesday, while remaining a bit gusty, as a ridge of high pressure crosses. There will be a chance of thunderstorms on Wednesday mainly in Colfax and Union Counties. An upper level trough will cross the west coast and Great Basin on Thursday, before shifting eastward across the central Rockies Friday. Winds aloft will strengthen and another lee trough will develop in the process, with another round of strong winds and potentially widespread critical fire weather conditions. The atmosphere will probably be extremely unstable as temperatures climb well above normal and areas of super Haines develop. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MDT Sunday for the following zones... NMZ103-104-108. Fire Weather Watch from Monday afternoon through Monday evening for the following zones... NMZ103-104. &&
Hazardous weather outlook, May 26, 3:25 AM MDT, 23 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 325 AM MDT Sat May 26 2018 NMZ501>540-271200- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 325 AM MDT Sat May 26 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A red flag warning is in effect from 2 pm this afternoon to 8 pm this evening for the Northeast Highlands, Northwest and West Central Highlands where low humidities combined with strong winds will create critical fire weather conditions. In addition, dry showers or a few dry thunderstorms over central New Mexico late this afternoon and evening may produce gusty erratic winds. .DAYS TWO THROUGH SEVEN...Sunday through Friday A red flag warning is in effect from noon to 8 pm Sunday for the Northeast Highlands and Plains where low humidities combined with strong winds will create critical fire weather conditions. At least localized critical fire weather conditions may persist over the eastern plains Memorial Day through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.